Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 73, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 26, 2002, 6:59 PM EDT for McIntosh County, Georgia. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 26, 2002, 6:59 PM EDT (22:59 UTC)
- Expired
- Jul 26, 2002, 7:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 115 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 7:10 PM EDT | Thunderstorm Wind 50 E | Crescent, GA | Large limbs and power lines were down throughout the community. |
| Jul 26, 7:15 PM EDT | Thunderstorm Wind 50 E | Eulonia, GA | Numerous trees down on I 95 near mile marker 95. South bound lane was blocked for awhile. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1507 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
605 WUUS52 KCHS 262259 SVRCHS GAC191-262345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 659 PM EDT FRI JUL 26 2002 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCINTOSH COUNTY IN SOUTHEAST GEORGIA. * UNTIL 745 PM EDT. * AT 659 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 7 MILES SOUTH OF SAPELO ISLAND TO JONES...OR FROM 9 MILES SOUTHEAST OF DARIEN TO 17 MILES SOUTHEAST OF HINESVILLE...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... VALONA. SOUTH NEWPORT. SHELLMAN BLUFF. LARGE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ LAT...LON 3118 8136 3166 8153 3163 8125 3136 8099
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:56 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 26, 4:56 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 456 PM EDT FRI JUL 26 2002 BASED ON CURRENT RADAR TRENDS...UPDATED ZONES TO CHANCE POPS INLAND AND SLIGHT CHANCE COAST. .CHS... GA...NONE. SC...NONE. AUSTIN
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.